ANCA-Associated Intrahepatic Duct Injury Associated with Levamisole-Adulterated Cocaine
North Florida Regional Medical Center
hepatic duct cholestasis, intrahepatic duct damage, substance-related disorders
Digestive System Diseases | Gastroenterology | Hepatology
Damage to the liver or kidney can occur through direct toxic effects; however, damage can also be drug-induced immune-mediated. Levamisole-adulterated cocaine (LAC) is known to cause antineutrophil cytoplasmic antibody- (ANCA-) associated vasculitis and glomerulonephritis leading to acute kidney injury and end-stage renal disease. It remains unclear whether LAC is associated with hepatic duct damage. Here, we report a case with biopsy-proven evidence of intrahepatic duct damage months after being diagnosed with ANCA-associated crescentic and sclerosing glomerulonephritis caused by LAC use. This case represents the first report of LAC-induced ANCA-associated hepatic duct cholestasis in the setting of previous LAC-induced ANCA-positive glomerulonephritis.
Publisher or Conference
Case Reports in Hepatology
Salabei JK, Khan S, Khan A, Asnake ZT, et al. ANCA-Associated Intrahepatic Duct Injury Associated with Levamisole-Adulterated Cocaine. Case Reports in Hepatology. 2020 Dec;2020:8867183. https://doi.org/10.1155/2020/8867183